Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 27, 2006, 2:13 PM MDT for Kane County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 2:13 PM MDT (20:13 UTC)
- Expired
- Jul 27, 2006, 2:43 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 40 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 272013 SVRSLC UTC025-272045- /O.NEW.KSLC.SV.W.0038.060727T2013Z-060727T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 213 PM MDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL KANE COUNTY IN UTAH... * UNTIL 245 PM MDT. * AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MT CARMEL...OR ABOUT 19 MILES NORTHWEST OF KANAB...AND WAS MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN KANE COUNTY AROUND 230 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3730 11267 3731 11283 3716 11286 3713 11269 $$ MS
2 follow-up statements
000 WWUS55 KSLC 272031 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT THU JUL 27 2006 UTC025-272045- /O.CON.KSLC.SV.W.0038.000000T0000Z-060727T2045Z/ KANE UT- 229 PM MDT THU JUL 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR WEST CENTRAL KANE COUNTY... AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF MT CARMEL...OR ABOUT 18 MILES NORTHWEST OF KANAB...MOVING SOUTH AT 5 MPH. THIS STORM HAS CROSSED OVER STATE ROUTE 9 AND MOVING IS MOVING INTO RURAL AREAS. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN KANE COUNTY AT 240 PM MDT LAT...LON 3730 11267 3731 11283 3716 11286 3713 11269 $$
000 WWUS55 KSLC 272043 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 243 PM MDT THU JUL 27 2006 UTC025-272050- /O.CAN.KSLC.SV.W.0038.000000T0000Z-060727T2045Z/ KANE UT- 243 PM MDT THU JUL 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KANE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3730 11267 3731 11283 3716 11286 3713 11269 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:00 AM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 27, 10:00 AM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT THU JUL 27 2006 .SYNOPSIS...HIGH PRESSURE STRENGTHENING TO OUR WEST WILL BRING A DRIER NORTHWEST FLOW TO THE AREA TODAY. MOISTURE WILL INCREASE AGAIN OVER THE WEEKEND AS THE RIDGE SLIDES EAST AND A SOUTHWEST FLOW DEVELOPS. && .DISCUSSION...DRY AND STABLE NORTHERLY FLOW ALOFT PENETRATING WELL INTO CENTRAL AND SOUTHERN UTAH THIS MORNING. THE ONLY AREA THAT ISOLATED THUNDERSTORMS HAVE A CHANCE OF DEVELOPING IS ACROSS SOUTHWEST MOUNTAINS AS MOISTURE STILL AVAILABLE. SATELLITE SOUNDINGS SHOW ABOUT 1.00 INCH OF PW THERE ALONG WITH SURFACE DEW POINTS REMAINING IN THE 50S WITH A COUPLE OF PLACES IN THE LOWER 60S. SO CURRENT FORECAST OF ISOLATED THUNDERSTORMS THIS AFTERNOON LOOKING GOOD. TEMPERATURES ARE EXPECTED TO BE SIMILAR TO YESTERDAY OR EVEN A COUPLE OF DEGREES COOLER THAN YESTERDAY IN THE NORTH DUE TO THE SLIGHTLY HIGHER SURFACE PRESSURES AND NORTHERLY FLOW. THIS HANDLED WELL IN CURRENT FORECAST. && .FIRE WEATHER...DEWPOINT TEMPERATURES STILL REMAIN IN THE UPPER 40S TO LOWER 50S OVER MOST OF NORTHERN UTAH AND SHOULD CRASH ONCE THE AREA MIXES OUT TODAY AS DRIER AIRMASS PUSHES IN FROM THE NORTH. ANY CONVECTIVE STORMS SHOULD BE LIMITED TO THE SOUTHERN MOUNTAINS AND SOUTHWEST UTAH TODAY. THE MAIN AREA OF CONCERN IS POSSIBLE DRY THUNDERSTORMS DEVELOPING ALONG THE UTAH-NEVADA BORDER ON FRIDAY AFTERNOON AND EVENING. MID-LEVEL MOISTURE APPEARS TO BE MOVING OUT AHEAD OF THE LOW LEVEL MOISTURE OVER SOUTHWEST UTAH. THE ONLY HINDRANCE IS AMOUNT OF INSTABILITY. MORE DATA WILL BE REVIEWED AS IT COMES AVAILABLE. A MORE MOIST AIRMASS IS EXPECTED FOR THE WEEKEND AS MOISTURE SPREADS OVER THE ENTIRE AREA BY SUNDAY. A COLD FRONT SHOULD MOVE INTO THE AREA FROM THE NORTHWEST ON MONDAY ENHANCING CONVECTION ALONG THE BOUNDARY. && .AVIATION...NORTHERLY FLOW ALOFT WILL ENHANCE THE LAKE BREEZE TODAY WHICH IS NOW EXPECTED TO SET IN BY ABOUT 17Z. NO THREAT OF THUNDERSTORMS OR OUTFLOWS TODAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...STRUTHWOLF FIRE WEATHER...HALL
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:13 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Washington | 22 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.